ArticleBMC dermatology2016
A case of erythrodermia from exacerbated psoriasis vulgaris due to treatment of acute hepatitis C.
Article in BMC dermatology, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 12 citations in OpenAlex.
- The role of xenobiotics in triggering psoriasis.Archives of toxicology · 2020Review
- Psoriasis: Classical vs. Paradoxical. The Yin-Yang of TNF and Type I Interferon.Frontiers in immunology · 2018Review
- Periocular dermatoses.International journal of women's dermatology · 2017Review
- Drug-induced psoriasis: clinical perspectives.Psoriasis (Auckland, N.Z.)Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundSkin side effects during interferon-alpha and ribavirin treatment are common, but autoimmune dermatosis triggered by interferon-alpha is rare. We describe a case of erythrodermia from exacerbated psoriasis during the treatment of acute hepatitis C with pegylated-interferon-alpha and ribavirin. The incidence of psoriasis in this circumstance is unknown and only 36 cases are described in the literature, of which only one describes an erythrodermic psoriasis flare. CASE PRESENTATION: A 50-years old healthy white man presented with the complaints of headache, muscle pain, appetite loss, yellow skin complexion and fatigue. The laboratory results showed elevated liver enzymes above 50 times the upper limit of normal and a positive antibody test and RNA for hepatitis C. A screening test 6 months earlier was negative and therefore the diagnosis of an acute hepatitis C infection was most likely. In the absence of spontaneous clearance of the virus a therapy with pegylated- interferon-α and ribavirin was initiated. After 3 weeks the patient developed red scaly papular skin lesions that evolved despite treatment with prednisone to a severe erythrodermia. A skin biopsy showed typical signs for psoriasis vulgaris. Treatment with steroids was intensified and the hepatitis C therapy stopped. The patient achieved sustained virological response for hepatitis C, but psoriatic lesions were still present 6 months after treatment.
conclusionAlthough autoimmune skin reactions under pegylated-interferon-α and ribavirin treatment are rare it is important to recognise them early to start an adequate treatment to guarantee hepatitis C treatment continuation.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.